MAUDE Adverse Event Report: MENTOR TEXAS MED HEIGHT TE W/SUT TABS 350CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MED HEIGHT TE W/SUT TABS 350CC; EXPANDER, SKIN, INFLATABLE
Model Number 3549212
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Devices' image evaluation completed on (b)(6) 2022: upon visual evaluation of the image provided in the complaint, only one leak site was observed on the tissue expander.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female who underwent an unspecified breast augmentation with mentor cpx 4 breast tissue expander with suture tabs, 350cc.Implant experienced unknown-sided deflation post procedure.The report indicated that the leaking was happened, due to two torn parts between 'expander buffer zone' and 'edge of the shell.' it was observed 2 months (approximately) after the first implantation.The physical examination diagnosed the issue.As a result, on (b)(6) 2022, the existing artificial breast implant was removed, and a new product was inserted.Successfully completed the reoperation.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Devices' image evaluation completed on january 11 , 2022: upon visual evaluation of the image provided in the complaint, only one leak site was observed on the tissue expander.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information received on february 7, 2022 indicated that date of implantation was on (b)(6) 2021.Patients' left side was affected.The procedure status was reconstruction revision.The device was replaced with cat#: 3507320mc, sn#: (b)(6).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Date of event updated to (b)(6) 2021.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Updated devices' photo evaluation completed on feb 28 , 2022: upon visual evaluation of the image provided in the complaint, only one leak site was observed on the tissue expander.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Surveillance.,according to the information received, the patient experienced deflation in the med height te w/sut tabs 350cc tissue expander.Device evaluation completed on march 16 , 2022: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak test, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the med height te w/sut tabs 350cc tissue expander.Leak testing was performed, in accordance with mentor procedures, and a tear was noted on the union between shell and patch on the anterior view.Microscopic examination was performed, and the cause of the tear could not be identified.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of tissue expander include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MED HEIGHT TE W/SUT TABS 350CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13419128
Report Number1645337-2022-01082
Device Sequence Number4690811
Product Code LCJ
UDI-Device Identifier00081317006725
UDI-Public00081317006725
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2024
Device Model Number3549212
Device Catalogue Number3549212
Device Lot Number9488639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer02/07/2022
02/17/2022
02/28/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date02/14/2022
02/24/2022
03/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale